Alert archive / Connecticut / Flash Flood Warnings in 2023
Flash Flood Warning 31, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 16, 2023, 12:23 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Putnam County, Westchester County, New York. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2023, 12:23 PM EDT (16:23 UTC)
- Expired
- Jul 16, 2023, 3:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Putnam County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 82 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 1:00 PM EDT | FLASH FLOOD | 1 Wsw Danbury Airport, CT | Flooding along Miry Brook Road resulting a prolonged stretch of standing water with road closures. |
| Jul 16, 1:01 PM EDT | FLASH FLOOD | 2 W Danbury Airport, CT | Picture shows car on Beaver Brook Road trapped in flood water up to the car window. |
| Jul 16, 1:15 PM EDT | FLASH FLOOD | 1 Nw Wolcott, CT | Spindle Hill Road closed due to flood waters washing out portion of the road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.0
The text
As transmitted.
488
WGUS51 KOKX 161623
FFWOKX
CTC001-009-NYC079-119-162015-
/O.NEW.KOKX.FF.W.0031.230716T1623Z-230716T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
1223 PM EDT Sun Jul 16 2023
The National Weather Service in Upton has issued a
* Flash Flood Warning for...
Fairfield County in southern Connecticut...
Northwestern New Haven County in southern Connecticut...
Eastern Putnam County in southeastern New York...
Northern Westchester County in southeastern New York...
* Until 415 PM EDT.
* At 1223 PM EDT, Doppler radar indicated heavy downpours and
thunderstorms producing heavy rain across the warned area. Between
1 and 4 inches of rain have fallen this morning, with several with
several area small rivers and streams still running high or
rising. The expected rainfall rate is 1 to 1.5 inches in 1 hour.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area through 4 pm. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by heavy downpours and
thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Stamford, Waterbury, Danbury, Shelton, Naugatuck, Southbury, New
Canaan, Wolcott, Mount Kisco, Mahopac, Lake Carmel, Sherman,
Brewster, Newtown, Greenwich, Trumbull, Cheshire, Ridgefield,
Monroe and Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4151 7374 4153 7353 4167 7352 4165 7349
4149 7344 4151 7339 4149 7337 4147 7332
4151 7332 4151 7316 4156 7316 4157 7309
4159 7306 4161 7306 4161 7302 4163 7302
4164 7294 4134 7300 4102 7386
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-1.5 INCHES IN 1 HOUR
$$
NV1 follow-up statement
688
WGUS71 KOKX 161900
FFSOKX
Flash Flood Statement
National Weather Service New York NY
300 PM EDT Sun Jul 16 2023
CTC001-009-NYC079-119-161910-
/O.CAN.KOKX.FF.W.0031.000000T0000Z-230716T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfield CT-New Haven CT-Putnam NY-Westchester NY-
300 PM EDT Sun Jul 16 2023
...FLASH FLOOD WARNING FOR FAIRFIELD, NORTHWESTERN NEW HAVEN,
EASTERN PUTNAM AND NORTHERN WESTCHESTER COUNTIES HAS BEEN REPLACED
WITH A FLOOD ADVISORY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM EDT Monday for
portions of southern Connecticut, northeast New Jersey and southeast
New York.
LAT...LON 4151 7374 4153 7353 4167 7352 4165 7349
4149 7344 4151 7339 4149 7337 4147 7332
4151 7332 4151 7316 4156 7316 4157 7309
4159 7306 4161 7306 4161 7302 4163 7302
4164 7294 4134 7300 4102 7386
$$
NVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 11:05 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 16, 11:05 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service New York NY
1105 AM EDT Sun Jul 16 2023
.SYNOPSIS...
A slow moving cold front will approach from the west today and
passes through the area late tonight. High pressure will then
briefly build across the area on Monday. Unsettled weather is
likely to continue through the rest of the week with the
potential for a series of frontal boundaries.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Flood Watch remains up for the entire forecast area late through
midnight.
Tornado Watch in remains in effect until 3 PM for eastern
sections of the Lower Hudson Valley, southern CT, and LI.
The heaviest rainfall so far today has occurred with bands
across eastern LI and southern New Haven with rainfall rates of
2 to 3 inches/hour and storms totals up to 5 inches. Additional
activity moving in from the SW may shift the focus for a time
farther west. This will be closely monitored.
Overall, the forecast remains on track with the potential for a
significant flood event (possibly major) through the day today
as a frontal system works into the area ahead of another
shortwave being sent east out of the longwave trough. All the
players are there with record PWAT values of 2.25-2.50 inches,
moderate instability, and enhanced low-level convergence ahead
of the approaching front.
The biggest forecast challenge for this event is to pinpoint
where the heaviest axis of rain will set up across the forecast
area. On average, we are looking a widespread 1 to 3 inch
rainfall with localized amounts 4 to 6 inches. At this time, its
hard to rule out the potential for a few isolated spots
with even higher amounts. Rainfall rates of 1 to 2 inches per
hour remain likely with localized 3+.
WPC maintains the moderate risk of Excessive rainfall across much of
the forecast area.
In addition to the flooding threat, the Storm Prediction Center
has placed much of the area in a slight risk of severe weather
today. The main threat will be isolated tornadoes and strong
gusty winds.
Clouds and rainfall today should result in a cooler day, with highs
around 80.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
Lingering convection in the evening is forecast to work east of
the area during the early morning hours. The cold front is
expected to clear eastern LI/SE CT toward daybreak. Lows are
forecast to be a few cooler, ranging from the upper 60s inland,
to the lower 70s along the coast.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
No significant changes have been made to the long term and have
followed the NBM closely for this update.
A persistent longwave upper trough will remain in place over
eastern North American through the time frame, with a series of
shortwave impulses riding through every other day or so this
week with chances for showers/tstms. On Mon we will be in
between impulses and the day should be very warm and somewhat
humid, with highs mostly from the upper 80s to lower 90s, and
afternoon dewpoints from the mid 60s NYC north/west to the lower
70s across Long Island and SE CT. The next chance for organized
convection arrives as the longwave trough axis swings through,
with a marginal risk of excessive rainfall fcst for the Hudson
Valley. Slightly cooler high temps (85-90) and slightly higher
dewpoints (upper 60s/lower 70s) on Tue should yield similar heat
index values to those of Monday.
Max heat index values for the two days should be mostly below 95,
with the possible exception of the urban corridor of NE NJ and some
spots along the north shore of Long Island, with only E Union County
meeting local heat advy criteria of two consecutive days of 95+ heat
index.
Some haze may also be possible Mon night into Tue, per extrapolation
of latest HRRR guidance suggesting some smoke from western Canada
wildfires crossing the Appalachians during that time.
Wed looks like a mostly dry day with shortwave ridging briefly
moving across, then the next organized chance of showers/tstms
should arrive Thu-Fri as the longwave upper trough becomes re-
established. Forecast per NBM currently shows dry conditions for Sat
but confidence in this is low especially east of NYC with
deterministic global models showing a wave of low pressure moving
NNE through the adjacent Atlantic waters.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
A slow moving cold front will approach from the west today and
passes through the area late tonight. Multiple rounds of showers
and thunderstorms are forecast to precede the front and impact
the terminals into early this evening. Weak high pressure
briefly builds in for Monday.
Conditions will vary between MVFR and IFR this morning with
an overall gradual improvement to MVFR. Occasional VFR
conditions are possible as well this afternoon, but mainly
across the NYC and Lower Hudson Valley terminals. In addition,
any heavy rainfall associated with thunderstorms will produce
brief IFR conditions.
u
A southerly flow is expected through this evening with the
coastal terminals gusting to around 20 kt into this afternoon.
Winds will then diminish this evening, perhaps going light and
variable for a time, before a wind shift to the NW during the
early morning hours.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Ceilings will vary some IFR and MVFR heading into early this
afternoon, then between MVFR and VFR this afternoon.
Amendments are likely for the timing of showers and
thunderstorms through this afternoon.
OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...
Monday: Early morning MVFR possible in cigs at KGON, otherwise
VFR.
Tuesday: MVFR or lower in chance of showers and thunderstorms.
Wednesday: VFR.
Wednesday Night - Thursday: MVFR or lower in chance of showers
and thunderstorms.
Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Ahead of an approaching frontal system, southerly winds will
strengthen to around 15 kt on the ocean waters by morning,
increasing seas around 5 ft. A SCA has remains in effect today and
tonight between Fire Island Inlet and Montauk Point.
Sea up to 5 ft may linger on the ocean waters daytime Mon per NWPS
and GFSwave, especially out east. Confidence in this is low as
sustained winds in the persistent S flow daytime Sunday peak only
briefly between 15-20 kt, and will be lighter out of the SW daytime
Mon, so SCA has not been extended into this time frame.
&&
.HYDROLOGY...
A Flood Watch is in effect for the entire CWA late tonight and
Sunday.u
There is the potential for a significant to major flood event today
as a frontal boundary works across the area. All of the area except
eastern LI is under a Moderate Risk for Excessive Rainfall. The
potential is there for scattered to numerous flash floods. On
average, we are looking a widespread 1 to 3 inch rainfall with
localized amounts 4 to 6 inches. At this time, its hard to rule out
the potential for a few isolated spots receiving 7+ inches.
Rainfall rates of 1 to 2 inches per hour remain likely.
Confidence continues to increase for someone in the CWA to see
localized significant flooding.
A marginal risk of excessive rainfall is forecast for the Hudson
Valley for Tuesday, as another passing disturbance helps generate
showers/tstms with heavy rainfall. An ongoing risk may continue with
successive systems later this week.
&&
.TIDES/COASTAL FLOODING...
There is a high risk of rip current development at all the ocean
beaches today and Monday as southerly swells increase.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through this evening for CTZ005>012.
NY...Flood Watch through this evening for NYZ067>075-078>081-
176>179.
High Rip Current Risk until 9 PM EDT this evening for NYZ075-
080-081-178-179.
NJ...Flood Watch through this evening for NJZ002-004-006-103>108.
MARINE...Small Craft Advisory until 6 AM EDT Monday for ANZ350-353.
&&Hazardous weather outlook, Jul 16, 8:25 AM EDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service New York NY 825 AM EDT Sun Jul 16 2023 NJZ002-004-006-103>108-NYZ067-069-072>074-176-171230- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Rockland-New York (Manhattan)-Bronx-Richmond (Staten Island)- Northern Queens- 825 AM EDT Sun Jul 16 2023 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NYZ068-070-071-078-079-177-171230- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Putnam-Northern Westchester- Southern Westchester-Northwest Suffolk-Northeast Suffolk- Northern Nassau- 825 AM EDT Sun Jul 16 2023 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 497 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-178-171230- Kings (Brooklyn)-Southern Queens- 825 AM EDT Sun Jul 16 2023 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ080-081-179-171230- Southwest Suffolk-Southeast Suffolk-Southern Nassau- 825 AM EDT Sun Jul 16 2023 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 497 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Rip Current Risk. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-340-345-350-353-355-171230- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 825 AM EDT Sun Jul 16 2023 ...TORNADO WATCH 497 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ338-171230- New York Harbor- 825 AM EDT Sun Jul 16 2023 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Jul 16, 10:57 AM EDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
1057 AM EDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM Flash Flood East Islip 40.73N 73.19W
07/16/2023 Suffolk NY Amateur Radio
Road closure with major flooding on Sunrise
Highway between west of State Route 111 to
and through Heckshire State Parkway with
multiple reports of persons stranded in
vehicles with several local fire departments
performing wather rescues. 5.23 inches of
rain in 2 hours.
&&Local storm report, Jul 16, 11:28 AM EDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
1128 AM EDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM Flash Flood 3 SSE Peach Lake 41.33N 73.55W
07/16/2023 Westchester NY Dept of Highways
Corrects (time) previous flash flood report
from 3 SSE Peach Lake. DOT Flooding and road
closure on NY 116 in both directions (North
Salem) between Norton Road and Hunt Lane
with all lanes closed.
&&Local storm report, Jul 16, 11:51 AM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
1151 AM EDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM Flash Flood Waterbury 41.56N 73.04W
07/16/2023 New Haven CT Broadcast Media
Flooding with closures at Watertown Avenue
and southbound Route 8 connection.
&&Special weather statement, Jul 16, 11:52 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service New York NY
1152 AM EDT Sun Jul 16 2023
CTZ008-161630-
Northern New London CT-
1152 AM EDT Sun Jul 16 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NEW LONDON COUNTY
THROUGH 1230 PM EDT...
At 1152 AM EDT, Doppler radar was tracking a strong thunderstorm over
Lisbon, or over Jewett City, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jewett City, Norwich, Griswold, Preston, Lisbon and Voluntown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 300 PM.
&&
LAT...LON 4148 7204 4152 7210 4164 7198 4163 7195
4164 7186 4164 7179 4163 7179
TIME...MOT...LOC 1552Z 222DEG 36KT 4159 7202
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GoodmanLocal storm report, Jul 16, 12:09 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
1209 PM EDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM Non-Tstm Wnd Gst 2 WNW Captree State Par 40.65N 73.30W
07/16/2023 M52 MPH ANZ345 NY Mesonet
A marine thunderstorm wind gust of 45 kt at
Mesonet station XGRS Fire Island CG.
&&
JELocal storm report, Jul 16, 12:10 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
1210 PM EDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM Non-Tstm Wnd Gst 1 SE Amityville 40.66N 73.40W
07/16/2023 M40 MPH Suffolk NY Mesonet
A marine thunderstorm wind gust of 35 kt at
Mesonet station XHCK Great South Bay.
&&
JEThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:37 AM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 2 hr |
| Jul 16, 7:39 AM EDT | Special Weather Statement | OKX | 51 min | |
| Jul 16, 7:48 AM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 3 hr |
| Jul 16, 7:52 AM EDT | Special Weather Statement | OKX | 53 min | |
| Jul 16, 8:42 AM EDT | Special Weather Statement | OKX | 63 min | |
| Jul 16, 9:43 AM EDT | Flash Flood Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 3 hr |
| Jul 16, 10:29 AM EDT | Special Weather Statement | OKX | 46 min | |
| Jul 16, 11:25 AM EDT | Areal Flood Advisory | OKX | Southeastern Connecticut Planning Region | 3 hr |
| Jul 16, 11:30 AM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 3 hr |
| Jul 16, 11:52 AM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 51 min |
| Jul 16, 11:52 AM EDT | Special Weather Statement | OKX | 38 min | |
| Jul 16, 12:56 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region | 88 min |
| Jul 16, 3:00 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 105 min |
| Jul 16, 3:32 PM EDT | Special Weather Statement | OKX | 28 min | |
| Jul 16, 3:46 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 9 min |
| Jul 16, 3:55 PM EDT | Flash Flood Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 2 hr |
| Jul 16, 4:19 AM EDT | Areal Flood Advisory | OKX | Orange | 3 hr |
| Jul 16, 5:03 AM EDT | Areal Flood Advisory | OKX | Orange | 2 hr |
| Jul 16, 5:08 AM EDT | Special Weather Statement | OKX | Orange | 52 min |
| Jul 16, 5:32 AM EDT | Areal Flood Advisory | OKX | Orange | 3 hr |
| Jul 16, 5:59 AM EDT | Flash Flood Warning | OKX | Orange | 114 min |
| Jul 16, 6:17 AM EDT | Special Weather Statement | OKX | Rockland | 43 min |
| Jul 16, 6:36 AM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 3 hr |
| Jul 16, 6:49 AM EDT | Special Marine Warning | OKX | 86 min | |
| Jul 16, 7:11 AM EDT | Special Weather Statement | OKX | Nassau | 49 min |
| Jul 16, 7:58 AM EDT | Areal Flood Advisory | OKX | Suffolk | 97 min |
| Jul 16, 8:15 AM EDT | Special Marine Warning | OKX | 45 min | |
| Jul 16, 8:19 AM EDT | Special Weather Statement | OKX | Suffolk | 56 min |
| Jul 16, 8:22 AM EDT | Flash Flood Warning | OKX | Suffolk | 2 hr |
| Jul 16, 8:56 AM EDT | Special Marine Warning | OKX | 76 min | |
| Jul 16, 9:11 AM EDT | Special Weather Statement | OKX | Suffolk | 64 min |
| Jul 16, 10:21 AM EDT | Special Marine Warning | OKX | 39 min | |
| Jul 16, 1:28 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 3 hr |
| Jul 16, 2:08 PM EDT | Special Marine Warning | OKX | 37 min | |
| Jul 16, 2:19 PM EDT | Areal Flood Advisory | OKX | Suffolk | 44 min |
| Jul 16, 2:42 PM EDT | Special Marine Warning | OKX | 33 min | |
| Jul 16, 3:02 PM EDT | Special Marine Warning | OKX | 28 min | |
| Jul 16, 3:03 PM EDT | Flash Flood Warning | OKX | Suffolk | 3 hr |
| Jul 16, 3:03 PM EDT | Special Weather Statement | OKX | Suffolk | 42 min |
| Jul 16, 3:15 PM EDT | Special Marine Warning | OKX | 45 min | |
| Jul 16, 3:26 PM EDT | Special Marine Warning | OKX | 49 min | |
| Jul 16, 3:46 PM EDT | Special Marine Warning | OKX | 41 min | |
| Jul 16, 4:08 PM EDT | Special Marine Warning | OKX | 52 min | |
| Jul 16, 4:36 PM EDT | Special Marine Warning | OKX | 54 min | |
| Jul 16, 5:00 PM EDT | Special Marine Warning | OKX | 30 min |
Nearby
Flash Flood Warnings in Connecticut, 2023Flash Flood Warnings in New York, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.